Log In Sign Up

Birth Control Side Affects & Quitting BCP


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
September 21st, 2006, 06:41 PM
ShannonMVT's Avatar Platinum Supermommy
Join Date: Sep 2006
Posts: 10,874
Hi all,
I have been on BCP for about 6 years. I want to quit soon so we can get ready for TTC in Feb-March.
I am wondering if anyone else has had certain symptoms while on the pill. I *think* it may be decreasing my libido, although this could just be from me getting older, my natural lubrication seems to have decreased, even when I am in the mood and the weirdest thing is, I have pain after sex. It is never during, only after, and kind of an achey feeling. I read that that could be due to BCP? I wouldn't know, since I have been on BCP ever since I started having sex. It never happens when DH wears a condom. I have asked my OB-GYN and she was concerned about endometriosis. I have no other symptoms of endometriosis. She did a vaginal ultrasound and found nothing abnormal. Last time I was there she wanted to try another type of BCP (which I did) and then come back for a laparoscopy! Seems extreme to me, so I opted not to go back. (Not sure if I want to continue seeing this OB-GYN once I get ready for TTC). Anyway, anyone else have these things happen while on BCP?
Also, after reading about what others have said about how long it make take your cycle to get normal, I am a little freaked out. I had planned on finishing this month's pill pack and then stopping them (I am only 3 days into the pack) but now I really want to just totally quit them! Would this be okay or should I wait until I am done with this pack?
__________________








Reply With Quote
  #2  
September 21st, 2006, 07:41 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Decreased libido and vaginal dryness are common side effects of oral contraceptives - they should be listed on the insert you get with your prescription.

As for going off, there really is no reason to wait. Maybe women do because they think finishing the pack will somehow make the transition easier, but the fact of the matter is that your cycles are being controlled synthetically - whether you quit now, or wait - you body will be jolted into the shock of having to resume it's regular hormone function. It really doesn't matter when you stop, your body has to go through that transition.
__________________
Reply With Quote
  #3  
September 22nd, 2006, 06:35 AM
queenofthecastle's Avatar Platinum Supermommy
Join Date: Feb 2005
Location: Fort Wayne, Indiana
Posts: 35,050
It might take you a few cycles(or more) for your body to regulate. Stopping them now would give your body plenty of time to bounce back from being on bcp.

Good luck and lots of baby dust for when you start TTC!!!

Angie
__________________


=May '05 and '11


Reply With Quote
  #4  
September 27th, 2006, 02:00 PM
jenn2350's Avatar Veteran
Join Date: Jun 2006
Location: DFW, TX
Posts: 420
I was on Demulen 35 for 2 years before switching to a lower dose Lutera for 1 year. I stopped taking it in August after finishing my pack. My period started 2 days early and was very heavy and painful and lasted for 6 days. My face and hair is sooooo greasy and I have had lots of breakouts which I never had before. I am supposed to start af on Oct 1 so we will see if my cycle is on track or not. For 2 weeks straight after my period my body was having withdrawals I guess because my boobs hurt, I had really bad cramps and headaches and my insides hurt down there when I coughed or laughed (hard to explain). I will never go on birth control again I can only imagine what someone on a higher dose pill would go through. They are nasty stuff...good luck with you and hope everything goes well.
__________________

Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 01:14 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0